Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Dec 28, 2016, 6:21 PM CST for Green County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2016, 6:21 PM CST (00:21 UTC)
- Expired
- Dec 28, 2016, 6:45 PM CST
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Green County, KY
The radar
The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
464
WWUS83 KLMK 290021
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
721 PM EST WED DEC 28 2016
KYZ064>066-077-290045-
Adair-Casey-Green-Taylor-
721 PM EST WED DEC 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASEY...SOUTHERN
GREEN...NORTHEASTERN ADAIR AND SOUTHEASTERN TAYLOR COUNTIES...
At 721 PM EST/621 PM CST/, a strong thunderstorm was located near
Greensburg, moving east at 60 mph.
Half inch hail is possible with this storm and may briefly cover
roadways. In addition, lightning and heavy rain are possible.
Locations impacted include...
Campbellsville, Greensburg, Creston, Neatsville, Newt, Rheber, Grab,
Bass, Black Gnat and Romine.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3716 8560 3727 8562 3741 8502 3718 8487
3718 8503 3719 8504 3718 8505
TIME...MOT...LOC 0021Z 260DEG 51KT 3722 8546
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Dec 28, 5:24 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 28, 5:24 PM CST, 57 minutes before
Area Forecast Discussion National Weather Service Louisville KY 624 PM EST Wed Dec 28 2016 .Forecast Update... Issued at 506 PM EST Wed Dec 28 2016 Numerous elevated showers and scattered thunderstorms will spread over the region the next several hours. Latest water vapor imagery shows nice blossoming of elevated convection over western IN/KY/TN ahead of approaching shortwave trough and on the nose of a 40-50 knot low level jet. Around 500 J/KG of MUCAPE is noted on mesoanalysis associated with these showers and storms. Any storm will be capable of brief heavy rainfall, cloud to ground lightning, and some small hail given lower freezing levels. Updated the forecast to beef up thunder wording and spread it northward to the Ohio River this evening. && .Short Term...(This evening through Thursday night) Issued at 300 PM EST Wed Dec 28 2016 Clouds are quickly moving in from the west this afternoon as a cold frontal boundary approaches from the west. Showers and a few isolated storms have gone up and are crossing into far western Kentucky. Temperatures across the region were generally in the upper 40s to around 50 across southern Indiana and in the Bluegrass region of central Kentucky. Along and south of the WK/BG Parkways, temperatures were in the lower to middle 50s. A few 60 degree readings were noted down along the KY/TN border region. For the remainder of the afternoon, we expect clouds to continue to move in from the west with the whole region going mostly cloudy by evening. A few showers and storms may push as far east as the Pennyrile region by this evening. As we head into tonight, the cold front will continue to move in from the west. Widespread rain showers with a few isolated thunderstorms will move across the region. Model proximity soundings continue to show some elevated instability across south- central KY, thus plan on continuing a mention of thunderstorms with this forecast. The showers are expected to exit region fairly quickly overnight and temperatures look to fall into the lower-mid 30s by morning. For Thursday and Thursday night, a deep upper trough axis will dig into the northern Ohio Valley and into western New England. While we could see a little partial clearing in the morning hours, cold air stratocumulus will quickly develop over the region. A tight pressure gradient is expected and gusty winds are expected through the day. Sustained 15-20 MPH winds with gusts in the 25-30 MPH range are expected making a blustery afternoon. A few sprinkles or snow flurries may develop by late afternoon. The better chance of snow flurries and snow showers will hold off until Thursday night and will mainly be limited to far southeastern Indiana and the northern Bluegrass region. Slightly heavier snow showers will likely remain to our northeast and east, but it is possible that a coating to a quarter inch of accumulation may occur by early Friday morning. Highs Thursday will range from the upper 30s to around 40 across southern Indiana and into northern Kentucky. Lower 40s look to remain limited to areas along and south of the BG/WK Parkways. Lows Thursday night will cool into the upper 20s. && .Long Term...(Friday through Wednesday) Issued at 330 PM EST Wed Dec 28 2016 Friday through Sunday Night... As we move into Friday, the trough axis will shift off to the east and high pressure will move from the Plains down into the southeastern US. This will keep our weather dry for Friday and Friday night as well as into Saturday. Highs Friday will be seasonal with highs in the upper 30s across southern Indiana and the northern half of Kentucky with lower 40s mainly across southern KY. Lows Friday night look to dip into the upper 20s. By Saturday, we'll see the next weather maker move toward the region in the form of a cold front. The front will move into the region during the afternoon. A good fetch off the Gulf will be in place and shower activity is expected to become widespread by Saturday night. Temperatures during the afternoon will warm in the middle 40s. New Years Eve looks to be cold and rainy with temperatures falling into the lower-mid 30s late. At this time, the vast majority of the precipitation Saturday night will be in the form of rain, however, some snow/sleet may mix in Sunday morning as cooler air works in from the northwest. The front will stop its eastward progression on Sunday and get hung up across the Ohio/Tennessee Valleys. As this occurs, a secondary warm front to the south will lift northward brining additional showers and a few thunderstorms to the region on Sunday and warmer air will continue to push into the region for Sunday night. So we're likely to see a non-diurnal temperature rise as we head into Monday morning. Highs on Sunday will be in the mid-upper 40s in the north with upper 40s to around 50 in the south. Monday through Wednesday... Continued unsettled weather is expected on Monday as a strong area of low pressure over the central Plains moves northeastward into the Great Lakes. Widespread showers and a few thunderstorms will continue across the region on Monday and Monday night. As the low pushes into the Great Lakes, the cold front will slice through the region on Tuesday bringing an slow end to the unsettled weather. Much colder air will push into the region later Tuesday night and into Wednesday as a strong Canadian high pressure system drops into the central US. Highs Monday will warm into the mid-upper 50s with some lower 60s possible down across far southern KY. With colder air lagging behind the front, temperatures Tuesday will still be in the 50s across much of the region, but that will come to an abrupt end Tuesday night as readings fall in the upper 20s to around 30. Highs on Wednesday will likely stay in the 30s. && .Aviation...(00Z TAF ISSUANCE) Updated at 623 PM EST Wed Dec 28 2016 Numerous showers and scattered thunderstorms are overspreading BWG/SDF at this hour, and will continue to push east into LEX this evening. Frequent lightning and some small hail has been noted with the strongest storms, but coverage does not appear widespread enough to mention prevailing TSRA at this time. Will mention VCTS at BWG, and will amend as necessary if a storm looks to directly impact a terminal. FTK did just report GR. At SDF another concern is gust potential in a brief W-NW wind surge that will immediately follow the precip. Think it will be brief, no more than 1-2 hrs, but the direction is problematic for runway configuration during inbound traffic push. Did include 20 kt gusts from 0600-0730Z, and we can't rule out brief/sporadic 25 kt gusts. Low ceilings in the fuel-alternate and IFR range are also expected at BWG/SDF in the hours leading up to and around Midnight. At LEX, expect Fuel-Alternate and periods of IFR around midnight through the pre-dawn hours. Surface winds will veer from steady S to SW and then W or WNW with cold frontal passage. Skies will quickly scatter back to VFR, but expect gusty W or WNW winds for the remainder of the TAF cycle, especially during the daylight hours on Thursday. && .LMK Watches/Warnings/Advisories... IN...None. KY...None. && Update...BJS Short Term...MJ Long Term...MJ Aviation...BJS
Hazardous weather outlook, Dec 28, 4:09 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 509 PM EST WED DEC 28 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-292215- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 509 PM EST WED DEC 28 2016 /409 PM CST WED DEC 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. WIDESPREAD RAIN SHOWERS WITH SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER A FEW INSTANCES OF BRIEF HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS ARE EXPECTED THURSDAY NIGHT ACROSS FAR SOUTHEASTERN INDIANA AND INTO THE BLUEGRASS REGION OF CENTRAL KENTUCKY. A LIGHT SNOW ACCUMULATION IS POSSIBLE AND SLICK SPOTS MAY DEVELOP ON ROADS THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/BJS
In the hours before
Special weather statement, Dec 28, 5:05 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
505 PM CST WED DEC 28 2016
KYZ061-071-282330-
Butler-Warren-
505 PM CST WED DEC 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN AND CENTRAL
BUTLER COUNTIES...
At 505 PM CST, a strong thunderstorm was located 7 miles east of
Dunmor, moving east at 55 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Morgantown, Lee, Woodbury, Monford, Huntsville, Aberdeen, South Hill,
Pleasant Hill, Riverside and Dimple.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3718 8692 3718 8690 3719 8689 3734 8648
3706 8640 3709 8682 3709 8690 3711 8690
3711 8689 3712 8690 3713 8690 3713 8691
3714 8693 3716 8693
TIME...MOT...LOC 2305Z 259DEG 47KT 3713 8688
SCHOETTMERSpecial weather statement, Dec 28, 5:42 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM CST WED DEC 28 2016
KYZ071>073-290015-
Warren-Simpson-Allen-
542 PM CST WED DEC 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...SIMPSON
AND ALLEN COUNTIES...
At 541 PM CST, a strong thunderstorm was located 8 miles north of
Cross Plains, moving east at 50 mph.
Pea size hail, lightning, and heavy rainfall is possible with this
storm.
Locations impacted include...
Scottsville, Cedar Springs, Settle, Halifax, Amos, Mcelroy Ford,
Forest Springs, Petroleum, Peden Mill and Adolphus.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3665 8651 3663 8656 3665 8659 3665 8677
3675 8674 3693 8617 3692 8616 3691 8618
3691 8615 3693 8614 3690 8615 3689 8612
3688 8611 3689 8610 3688 8610 3687 8611
3686 8610 3664 8603 3663 8608
TIME...MOT...LOC 2341Z 255DEG 61KT 3666 8666
SCHOETTMERSpecial weather statement, Dec 28, 6:19 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
719 PM EST WED DEC 28 2016
KYZ027-053-062>064-290045-
Hart-Larue-Edmonson-Green-Grayson-
719 PM EST WED DEC 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAYSON...
NORTHWESTERN GREEN...SOUTHWESTERN LARUE...HART AND NORTHEASTERN
EDMONSON COUNTIES...
At 718 PM EST/618 PM CST/, a strong thunderstorm was located 9 miles
northeast of Brownsville, moving east at 55 mph.
Half inch hail, lightning, and heavy rainfall are possible with this
storm.
Locations impacted include...
Hodgenville, Munfordville, Upton, Bonnieville, Rowletts, Stockholm,
Riders Mill, Maxine, Defries and Forestville.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3732 8632 3745 8602 3744 8589 3750 8588
3759 8568 3729 8555 3718 8622
TIME...MOT...LOC 0018Z 250DEG 58KT 3729 8614
SCHOETTMERSpecial weather statement, Dec 28, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
721 PM EST WED DEC 28 2016
KYZ064>066-077-290045-
Adair-Casey-Green-Taylor-
721 PM EST WED DEC 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASEY...SOUTHERN
GREEN...NORTHEASTERN ADAIR AND SOUTHEASTERN TAYLOR COUNTIES...
At 721 PM EST/621 PM CST/, a strong thunderstorm was located near
Greensburg, moving east at 60 mph.
Half inch hail is possible with this storm and may briefly cover
roadways. In addition, lightning and heavy rain are possible.
Locations impacted include...
Campbellsville, Greensburg, Creston, Neatsville, Newt, Rheber, Grab,
Bass, Black Gnat and Romine.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3716 8560 3727 8562 3741 8502 3718 8487
3718 8503 3719 8504 3718 8505
TIME...MOT...LOC 0021Z 260DEG 51KT 3722 8546
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:19 PM CST | Special Weather Statement | LMK | Edmonson, Hart, Larue | 26 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.